Search the Community
Showing results for tags 'tardive dystonia'.
Found 3 results
gdsequoia posted a topic in Introductions and updatesHi! I will keep this post pretty plain for now, as my WD symptoms (the pains, mainly) make it hard to even use a computer for long. I will also try to make a short "signature" version of my history later today. When I was signing up, I was asked to provide a history of my case. I'm gonna paste it below. So, here goes. ---------------------------------------- All of the following changes/switches were done in 1-2 weeks each (except where otherwise noted). I.e., very quickly (which is bad). - Started Amisulpride 600mg and Escitalopram 30mg in 2014 for OCD. - In 2017 Amisulpride dose became 500mg. A few months after that, I developed tardive dystonia (cervical). - In 2018 autumn switched from Amisulpride to Abilify (about 15mg), to combat the dystonia. Indeed the movements stopped, but I was very sleepy (was taking lots of baclofen too). So I moved back to Amisulpride 500mg. - In 2019 february made another attempt at switching to Abilify (22.5mg). It was successful. But since then, I gradually developed disabling joint pain. - In 2019 (around July) reduced Abilify to 15mg, and nothing much changed. - In 2019 September switched from Escitalopram to Paroxetine (40mg) to combat the joint pain. Got a slight improvement in joint pain. Since the first day of Paroxetine, I began having eye problems. - About 3-4 weeks later I reduced Paroxetine to 20mg and Abilify to 7.5mg. Nothing much changed. - About a week later, I reduced Paroxetine to 15mg and Abilify to 3.75mg. Finally the joint pain was almost gone. - Soon, the joint pain reappeared so I started taking 4x3.75mg Abilify and since then, my joint pain is quite minor. - About 3-4 weeks later I switched (Cold Turkey) back from Paroxetine to Escitalopram (7.5mg) to combat the eye problems. That did not help, and I started getting disabling muscle cramps (in quadriceps). Then I found the "paroxetine withdrawal support" FB group. - About 4 days later, I switched (Cold Turkey) back from Escitalopram to Paroxetine (15mg), because of the cramps and because of what I learned from the FB group. - That didn't reduce the cramps. So I increased Paroxetine back to 20mg, which did help somewhat. - 1-2 weeks later, we're at the present moment (24 Dec 2019). ---------------------------------------- I'll be happy to communicate with you guys in order to help one another in this journey! In Facebook I'm actually afraid to help other people, because Facebook is too addictive with the "likes" and "loves" etc. Especially for lonely people like me. I hope this forum will be different in this regard!
This may be short, as I just took my evening Clonazepam dose which seems to be the only thing that relaxes my neck muscles (eventually) so that I can stay asleep. It often takes effect by giving me thirty or so seconds of warning that I am about to drop off. So I apologize if I accidentally post gibberish; I don't always get enough notice to put the iThingy down and the random key presses that result might post or just erase all my hard work. But I found this website this evening: Dystonia Medical Research Foundation I wanted to share it because it is a very useful resource so far as I have made use of it. But also because reading the info there seems revelatory and I am too hyper to go to sleep without shouting from some rooftop or another first. I could go into great detail--and I might--but in essence the descriptions of many of the typical symptoms of secondary/tardive dystonia are reading like the solution to this giant puzzle I have been trying to solve for a year and a half and I am at once relieved and angered by the possibility that this could be what is going on with my face, eyes, jaw, neck, shoulders, and the occasional twitchy muscle lower to the ground than chest level. Jaw wants to clamp shut day and night: yes that could be dystonia! Eyes sensitive to light when eye and other muscles freaking out: yes that could be dystonia! Painful spasms that follow cyclical but still unpredictable patterns almost exclusively from the neck up: yes! That could be... Etc. Oh and the Inexplicable fatigue: involuntary muscle contractions are just as energy intensive as voluntary ones. Dystonia may make me feel as though I were working out 18-24 hours a day every single day! It would even explain my voracious appetite for protein, which is much like it was when I did work out regularly. The nausea that interferes with my current efforts to stay fed is still a mystery I guess, although I do want to investigate any relation between constant muscle activity and dehydration since it gets worse if I am without water for long and that aggravates any nausea trying to crop up at the time. The question nobody can answer is why a psychiatrist who took his patient off olanzapine after more than twelve years because that patient was beginning to twitch in a Tardive Dyskinesia sort of way would continue to insist that muscle spasms, pain, and fatigue that have not remitted since the drug was discontinued were "not the Zyprexa". I will concede that I may be fixated on this single etiology to the exclusion of other possibilities, but I still find it appalling that he suggested I get checked for mono when I mentioned fatigue (again) this last time around. So anyway. Please bear with the enthusiasm; it is true that there is no cure for tardive dystonia, but for once in what seems like a lifetime of trying to claim appropriate names for myself, I am very keen to find out if this is indeed a socially-recognizable one for the bulk of what currently ails me. I am vacationing in Seattle right now, but will be looking for a neurologist and/or movement disorder specialist when I return to San Francisco. In the meantime I will text this and a few other links to my MD and my therapist to see if they see me in these symptoms as well as I do. I am also going to take my shiny new Medicare card and go shopping for a different psychiatrist. Tardive Dystonia. I understand why I had never heard if it, but prescribing neuroleptics without having heard of it? I know: the propaganda is no respecter of educative rank, but it took only two google searches as to the current knowledge of tardive dyskinesia for me to come across it. Ok I think I might be sleepy enough to ignore the perpetual shrug that my shoulders find themselves fixed in. I hope that the link is helpful to someone else too.
2014 the beginning of November I went to a psychiatrist and got misdiagnosed with psychosis and depression and was prescribed Rispolept (Risperidone) 3 mg and Cipralex (Escitalopram) 10 mg. I took these drugs at home, then in the psychiatric hospital until around the end of December, so for about 1.5 month, until I was discharged, then cold turkeyed. Antipsychotic - 3 mg/day, SSRI - 10 mg/day. I felt very bad, suicidal that whole time, at first not even realizing it was the drugs affecting me and in fact almost committed suicide. While on medication I experienced akathisia, severe fatigue, anhedonia, weak emotions, almost non existent libido that gradually got worse, slowed reaction time, thinking, talking, moving, poor memory, what I'd call derealization, zombie like state, frequent urination, dizziness , headaches, one side of brain, frontal lobes especially, abnormal gait, strange feeling in frontal lobes, increased appetite, too high body temperature, especially after running, nerve pain in left leg, arm, numbness in left arm, leg and left side of face I think. After quitting the drugs I thought everything would go back to normal, but it didn't. After about a month drug free I had: severe sexual dysfunction (post antipsychotic sexual dysfunction-PAPSD), my left hand was somewhat numb, and to a lesser extent, my left leg. I also started noticing dystonia in my left cheek and eyelid. Slight tremor in left arm fingers. Dizziness when turning head. I also noticed I had developed slight gynecomastia. After two months the painful tingling in my left arm was very severe some days lasting the whole day. Very bad pain. Dizziness disappears. Month 3: painful dystonia in middle of back, left side of spine appears, more pronounced in the evening. Weak morning erections appear. Month 4: (2015-04-09) tingling in left arm subsided, but it's still numb. I think the tingling is the nerves recovering. Hoping for recovery. Will update. I'm optimistic about the dystonias, paresthesia (but probably won't recover sensation fully), sexual dysfunction, as far as I know my new man boobs should also reduce in size with time. But I heard that the neuroleptic induced parkinsonian tremor does not always disappear, and I'm not seeing a reduction in the tremor, so I'm worried about that. Also, obviously worried about the sexual dysfunction. I used to be very sexually active, but now have very infrequent orgasm, because they're so very difficult to achieve and not so rewarding. My pre-neuroleptic emotionality has fully returned after stopping the drugs, I think. I also heard Risperidone can permanently reduce testosterone, but I haven't seen a reduction in facial hair growth. Been drug free for 4 month now. Never took any psych drugs before in my life. Now only taking fish oil, multivatamin and mineral tablets, sometimes magnesium 300 mg. I tried Vitamin B Complex but I think I'm allergic to it. Psychiatrists truly are ignorant.